SciELO - Scientific Electronic Library Online

 
vol.139 issue6Primary left atrial hemangiopericytoma: Report of one caseHerpes simplex virus type 1 as risk factor associated to Alzheimer disease author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista médica de Chile

Print version ISSN 0034-9887

Abstract

SILVA, Rafael; JARA, Juan; SOTO, Tulio  and  SEPULVEDA, Pedro. Severe disseminated tuberculosis in a patient on immunosuppressive treatment: Report of one case. Rev. méd. Chile [online]. 2011, vol.139, n.6, pp.774-778. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98872011000600012.

Patients on immunosuppressive therapy are at increased risk of developing tuberculosis. We report a 39-year-old female with an ulcerative colitis receiving prednisone, azathioprine and azulfidine that was admitted to hospital due to fever, anemia, diarrhea and hematochezia. A chest CT scan showed multiple miliary micronodular images diffusely distributed and mediastinal enlarged lymph nodes with central necrosis, suggestive of disseminated tuberculosis. Antituberculous treatment was started but discontinued and the patient was treated as a bronchiolitis obliterans with methylprednisolone pulses and discharged. She was readmitted in shock one week later and died. After her death cultures for Mycobacterium tuberculosis were informed as positive. The clinical picture of the patient is known as sepsis tuberculosa gravissima.

Keywords : Methylprednisolone; Shock; septic; Tuberculosis; miliary.

        · text in Spanish     · Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License